Alert archive / Montana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 6, NWS Great Falls, MT

May 22, 2006Cascade County, Lewis and Clark County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at May 22, 2006, 6:25 PM MDT for Cascade County, Lewis and Clark County, Montana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2006, 6:25 PM MDT (00:25 UTC)
Expired
May 22, 2006, 7:30 PM MDT
In force
65 min
Issued by
NWS Great Falls, MT
Area
Counties, with a storm outline in the text

Counties Cascade County, MT, Lewis and Clark County, MT

The radar

The Great Falls radar (KTFX), 45 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:15 PM MDT, 10 minutes earlier.

Area forecast discussion, May 22, 6:15 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
615 PM MDT MON MAY 22 2006

UPDATED AVIATION SECTION ONLY

.DISCUSSION...

TONIGHT THROUGH WEDNESDAY...AS THE UPPER RIDGE OVER EASTERN
MONTANA SLOWLY PUSHES EAST...THE FLOW ALOFT BECOMES SOUTHERLY AND
CONTINUES TO ADVECT MOISTURE OVER THE AREA. SHORT WAVE ENERGY IS
AGAIN MOVING INTO THE AREA AND HAS INITIATED SCATTERED SHOWERS AND
THUNDERSTORMS. SEVERE THUNDERSTORMS DO NOT LOOK LIKELY THIS
EVENING BUT SOME STORMS COULD BECOME STRONG. A SURFACE TROF
DEVELOPS THIS EVENING OVER EASTERN MONTANA AND WILL HELP SERVE AS
A FOCUS FOR CONVECTIVE ACTIVITY. INSTABILITY SHOWERS WILL LINGER
ACROSS THE AREA TUESDAY AS A SURFACE COLD FRONT PUSHES THROUGH.
BREEZY CONDITIONS WILL ALSO DEVELOP TUESDAY AS HIGH PRESSURE
BUILDS OVER SOUTHWEST MONTANA AND TIGHTENS THE SURFACE GRADIENT.
WEAK RIDGING RETURNS TO THE AREA WEDNESDAY WITH DRY
CONDITIONS...THE EXCEPTION BEING THE MOUNTAINS OF SOUTHWEST
MONTANA WHICH MAY SEE A FEW SHOWERS. TEMPERATURES WILL COOL
TUESDAY AND WEDNESDAY BUT REMAIN ABOVE SEASONAL AVERAGES. EMANUEL

WEDNESDAY EVENING THROUGH MONDAY...AN UPPER LEVEL LOW LOCATED OFF
THE COAST OF BRITISH COLUMBIA WEDNESDAY EVENING WILL MOVE SLOWLY
TOWARDS THE FORECAST AREA...REACHING THE NORTHERN ROCKIES LATE THIS
WEEKEND. SOUTHWEST FLOW ALOFT THURSDAY SLOWLY BECOMES MORE SOUTHERLY
AS WEST COAST LOW DIGS INTO CALIFORNIA COAST. PATTERN WILL BRING
MOISTURE AND INSTABILITY TO AREA FOR A CHANCE OF SHOWERS FRIDAY
THROUGH SUNDAY...OTHERWISE A SLIGHT CHANCE. NEAR NORMAL TEMPERATURES
THURSDAY COOL TO SLIGHTLY BELOW NORMAL FRIDAY THROUGH MONDAY. BRITTON

&&

.AVIATION...
UPDATED 0015Z.
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO PUSH NORTH THROUGH
THE REGION TONIGHT. EXPECT BRIEF PERIODS OF HEAVY RAIN...WIND GUSTS
TO 40 MPH...AND SMALL HAIL AS THE STORMS MOVE THROUGH. DRY AND MORE
STABLE AIR WILL MOVE INTO THE REGION AFTER 08Z...AS THUNDERSTORM
ACTIVITY SLOWLY BEGINS TO DIMINISH. MOSTLY DRY WEATHER IS EXPECTED
ON TUESDAY...BUT GUSTY WEST WINDS WILL DEVELOP OVER NORTH CENTRAL
MONTANA LATE TUESDAY MORNING AND THEN CONTINUE THROUGH THE
AFTERNOON. BRUSDA

&&

.HYDROLOGY...
SNOW MELT CONTINUES TO CAUSE AREA RIVERS TO RISE. A FLOOD WARNING IS
IN EFFECT FOR THE GALLATIN RIVER NEAR LOGAN. THE RIVER IS FORECAST
TO REACH FLOOD STAGE BY EARLY TUESDAY. A FLOOD WATCH HAS BEEN ISSUED
FOR THE GALLATIN RIVER NEAR GALLATIN GATEWAY AND THE BIG HOLE RIVER
NEAR MELROSE. OTHER AREA STREAMS AND RIVERS WILL CONTINUE TO RUN
HIGH AS SNOW MELT PROCEEDS AT THE HIGHER ELEVATIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  48  75  46  76 /  30  20  10   0
CTB  48  74  45  69 /  40  20  10   0
HLN  50  77  48  77 /  40  20  10  10
BZN  49  74  43  74 /  40  20  10   0
WEY  38  58  32  66 /  50  10  10  10
DLN  48  73  44  72 /  40  20  10  10
HVR  51  79  49  80 /  30  20  10   0
LWT  50  75  45  74 /  40  30   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
A FLOOD WARNING CONTINUES FOR THE GALLATIN RIVER NEAR LOGAN.
A FLOOD WATCH REMAINS IN EFFECT FOR THE GALLATIN RIVER NEAR
GATEWAY AND THE BIG HOLE RIVER NEAR MELROSE.

&&

SHORT TERM...EMANUEL
LONG TERM...BRITTON
AVIATION...BRITTON

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, May 22, 5:05 AM MDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
505 AM MDT MON MAY 22 2006

MTZ008>015-044>055-231115-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
505 AM MDT MON MAY 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST
MONTANA THIS AFTERNOON AND MOVE INTO NORTH CENTRAL MONTANA DURING
THE EVENING. THERE IS A RISK THAT AN ISOLATED SEVERE THUNDERSTORM
MAY PRODUCE STRONG GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 10:47 PM MDTSevere Thunderstorm WarningTFXFergus43 min

Nearby

Severe Thunderstorm Warnings in Montana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.